I hate to say it but I don't believe that there is. Nothing legitimate that is. Otherwise we would all "self medicate" which is invariably a bad idea. I live in Minnesota and we have emergency med programs in place to prevent lapses in medications which could have very serious consequences. Have you tried contacting your local Social Services? My Mental Health Clinic is also involved and knows how to get on this program. You surely have some resources where you are.
Thank you for your response. The purpose of seeing the psychiatrist was because none of my meds have continued to work past a couple of months. The lapse in medication was with the assumption that I would be seeing a psychiatrist within ten days of stopping my meds. Neither my PCP nor I know where to go with the medication issue, hence the referral. I hate to say it, but I would not go to Social Services in my area. My sister has many of the same mental issues I have and she has run the gammet with Social Services and only ended up worse off. Also, I need to keep this as private as possible due to family member positions in the community.
Welcome to the forums !
Why have they taken you off the meds? If they suspect you are bipolar thats a VERY bad thing to do especially in the case of anti depressants.
I really think you need to go back on your meds, they may not be working but abrupt withdrawl from Anti Depressants is bad for anyone and worse if you are BP, this could bring on a manic episode.
If you are trying to keep this quiet (which BTW is a bad thing long term as it leads to more stresst you dont need) the worst thing in the world is no medication for months which might precipitate things getting far worse, reading some of the threads in this forum can show you the things that can happen.
I cannot say this enough to all forum members - you cannot stop meds on your own for any reason - the consequences can bite hard and be dangerous and yes in some cases fatal.
As to natural treatments. There are none that really work despite the best pushing by the alternative medical community. Lithium Orotate is pushed as a natural treatment, its not and it can be just as dangerous as Lithium Carbonate with the added side effect of no montoring of levels to avoid toxicity, St Johns Wort can also be dangerous but is supposed to help a little and Omega 3 is just good nutrition which cannot hurt.
If you are going to do this (and I truly think you should not) There are some things you can do to control things a bit.
1. Avoid Stressful situations .. Considering the time of year.. Sigh.
2. Make sure you have a family network around you and people you can talk to
3. Avoid crowds - these are bad for anxiety and panic
4. Avoid or minmise alcohol - its a depressant
5. Avoid any scheduled drugs - Marinjuana is seen as safe by some - its not
6. Eat well, exercise, get plenty of sleep
7. If possible find a therapist, yes this costs money but having a psychologist to work with you is a lifesaver
8. Read, learn, educate yourself.
9. Relaxation therapy is very usefull, it seems a bit new agey but it works, I find massage is great and yoga as well, its amazing how you can deal with things more when relaxed.
And the most important thing :
If you cannot cope, start getting suicidal thoughts and impulses, feel you are losing control or start hearing voices or seeing things and or become paranoid GO TO HOSPITAL. Please.
Thats the best I can some up with now, if you need us we are here, there are always members around 24hours a day to help out so do not hesitate to shout ok, we have been there and will help as best we can.
Welcome - I think monkeyc has covered everything but any questions please don't be scared to ask. As he says there is usually someone around round the clock.
If you start to feel yourself crash, go to the ER seriously, I had to do that because there is over a year wait list to get a pdoc where I live, I didn't have a choice. I was seen while there and had an app't within 4 days. Bipolar is a serious medical condition, this isn't simple depression. I'm suprised you PCP won't even research and at least temporarily put you on something until you get into a pdoc.
My folks are very, and I mean very well known in my community, and you know what? It just doesn't matter in the long run, you are important. As well, if someone does say something they are breaching privacy health laws.
One of the elements of BP is actually paranoia, the symptoms are numerous and down right frustrating. I was shocked by the array of things that I thought were just part of my quirky ol' self. I have rapid cycling and mixed states, which means I could have a whole bunch of things going on at the same time.The meds take the symptoms down a few notches to where they are so manageable, sometimes I forget I have BP. You need to be on meds, with BP it's really not an option for most people to be off the drugs.
I hope you can figure something out, there's a lot out there if you really want the help.
It's a super community here, full of insight, kindness and hope, so welcome aboard!!
Thank you all for your concern! On a lucky chance, I'm going to see a psychiatric nurse (the doctor she works will sign off on any scripts she thinks I need) this Saturday! Cymbalta threw me into almost constant mixed episodes and rapid cycling (the reason for the psychiatric referral). I thought I was going crazy!
I had to call my PCP's office yesterday and tell them that I needed Klonopin (the only thing that works well on my anxiety) or I'd unnecessarily end up in the ER with a panic attack (same thing happened last August). The depression thing is the problem. Luckily, my suicidal tendencies seemed to go away around five years ago. Anti-depressants have never worked for me though and that leaves the issue of being untreated, but when I was on them, they SEEMED to work for awhile (placebo effect). Talking to my mother or friends have brought me back to reality a couple of times this past week.
In the end I guess this is all a moot point in a couple of days, but thank you everyone for your input.
So now the new paranoia, I'm so worried about side effects (especially personality change and decreased sex drive) of bipolar meds. Are there any out there with little to no side effects?